MAUDE Adverse Event Report: RESPIRONICS, INC DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC DREAMSTATION AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number BRX500S18
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Nodule (4551)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to develop lung nodule.The medical intervention that the patient received in response to the event is currently unknown.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer received information alleging the patient had developed lung nodule.The medical intervention is unknown.Despite the three attempts to have the device returned for evaluation and investigation were unsuccessful.The device has not yet been returned to the manufacturer for evaluation.At this time, no further investigation can be performed.If any additional information is received, a follow up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging the patient had developed lung nodule related to a cpap device's sound abatement foam.The medical intervention is unknown.The device was returned to the manufacturer's service center for further evaluation.The device was evaluated.There was no mention of visual findings to the external part of the device.The internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed by the manufacturer.There were no errors found.The manufacturer concludes that they could not confirm the customer's allegation and there was no visible foam degradation and unit scrapped.In this report, section d8, d9, h2, h3 and h6 has been updated.

Brand Name
DREAMSTATION AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key13666304
Report Number2518422-2022-08769
Device Sequence Number19998300
Product Code BZD
UDI-Device Identifier00606959041134
UDI-Public00606959041134
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBRX500S18
Device Catalogue NumberBRX500S18
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer07/27/2022
05/23/2023
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date11/30/2022
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown